Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 97, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jul 18, 2001, 4:21 PM CDT for Alexander County, Illinois. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 18, 2001, 4:21 PM CDT (21:21 UTC)
- Expired
- Jul 18, 2001, 5:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Alexander County, IL
The radar
The Paducah radar (KPAH), 52 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 1:15 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.4 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1412 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 929 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KPAH 182121 SVRPAH ILC003-182200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 421 PM CDT WED JUL 18 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ALEXANDER COUNTY IN SOUTHERN ILLINOIS * UNTIL 500 PM CDT * AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER WEST CENTRAL ALEXANDER COUNTY...NEAR GALE...MOVING SOUTHEAST AT 20 MPH. STRONG WIND AND LARGE HAIL ARE LIKELY. MOVE INTO A STURDY PLACE OF SHELTER AND STAY AWAY FROM WINDOWS. LAT...LON 3728 8939 3705 8933 3710 8928 3729 8928
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 1:00 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Jul 18, 1:00 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 100 PM CDT WED JUL 18 2001 PRIMARY FCST CHALLENGE IS ON NEXT TWO VORTS. IR PICS SHOW 1ST POTENT VORT JUST UPSTREAM WITH COOLING TOPS/INCREASING LTG STRIKES IN STL VCNTY...EXTENDING WWARD ALONG QUASI-STNRY LOW LAYER BOUNDARY...AS FAR WEST EVEN AS MCI. NOTE H7 CAPPING TEMPS 10-12C PLUS INHIBITING CONVECTION IN STILL SOUPY AIR MASS TO SOUTH AND WEST OF BOUNDARY. MODELS PRODUCE DIFFERING SOLUTIONS ON EXACT TRACKS AND TIMING OF TWO COMPLEXES BUT IN GENERAL THEIR DIFFERENCES WON'T MAJORLY AFFECT ZFP WORDING. PER RECENT COORDINATION WITH SPC...1ST POTENT VORT SLIDING SE OUT OF STL WL BE ENCOUNTERING MOISTURE RICH AND DIURNALLY JUICED ATMOSPHERE IN PAH FA...WITH UPCOMING WW FOR MUCH OF AREA THRU 23Z. SHOULD BE A LULL THEN IN EARLY NIGHT ACTIVITY FOLLOWED BY LATE NIGHT/EARLY MORNING NEXT CHC PCPN AS 2ND VORT TOPS RIDGE AND SLIDES SE JUST EAST OF MID LEVEL CAPPING. SUM EFFECT IS HIGHEST POPS NORTH AND EAST...TAPERING TO LOWER POPS SOUTH AND WEST THRU THU. MAY HAVE TO LINGER POPS SW INTO THU NIGHT AS LOW LAYER BOUNDARY PIVOTS IN WAKE OF AFOREMENTIONED SYSTEMS. LATEST EXTENDED GUIDANCE MINIMIZES CHC PCPN AS BROAD SCALE UPPER HIGH CIRCULATION AND MID LEVEL CAP STRENGTHENS...SO WL FOLLOW IN LIKE MANNER WITH NEEDED EXTENDED MODIFICATIONS. GUIDANCE IS GENERALLY IN SYNCH AND PERFORMING FAIRLY WELL...AND WITH OVERALL PATTERN PERSISTENCE WL OFFER JUST MINOR TWEEKS. .PAH...NONE. DH
In the hours before
Local storm report, Jul 18, 2:50 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
250 PM CDT WED JUL 18 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0239 PM CARBONDALE IL 50 MPH WIND GUST
07/18/01 JACKSON WIND GUST REPORTED ON
WEST SIDE OF CARBONDALE
BY SPOTTERLocal storm report, Jul 18, 2:52 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
252 PM CDT WED JUL 18 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0255 PM CARBONDALE IL WIND DAMAGE
07/18/01 JACKSON TREES AND POWER LINES
DOWN REPORTED BY
CARBONDALE EOC
0255 PMd JOHNSON CITY IL WIND DAMAGE
07/18/01 WILLIAMSON NUMEROUS TREES DOWN
REPORTED BY HAM RADIO
SPOTTERSSpecial weather statement, Jul 18, 3:00 PM CDT, 1 hour 21 minutes before
ILZ081-084>086-088-089-MOZ076-182030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 300 PM CDT WED JUL 18 2001 ...STRONG THUNDERSTORMS MOVING ACROSS PARTS SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI... AT 300 PM CDT RADAR SHOWED AN AREA OF STRONG THUNDERSTORMS FROM NEAR GALATIA ILLINOIS TO PERRYVILLE MISSOURI. THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS...SMALL HAIL...AND WIND GUSTS UP TO 50 MPH. THE LEADING EDGE OF THIS AREA WILL REACH A RUDEMENT ILLINOIS...TO JONESBORO ILLINOIS...TO UNIONTOWN MISSOURI LINE BY 330 PM CDT. JAP
Local storm report, Jul 18, 3:17 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
317 PM CDT WED JUL 18 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0309 PM NEW BURNSIDE IL WIND DAMAGE
07/18/01 JOHNSON TREES DOWN REPORTED BY
CENTRAL DISPATCH
0314 PM BREWER MO 0.75 INCH HAIL
07/18/01 PERRY REPORTED BY EMERGENCY
MANAGEMENT
0310 PM HARRISBURG IL WIND DAMAGE
07/18/01 SALINE NUMEROUS TREES AND POWER
LINES DOWNSpecial weather statement, Jul 18, 3:29 PM CDT, 52 minutes before
ILZ080-084>091-094-KYZ007-010-MOZ076-086-087-182100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 329 PM CDT WED JUL 18 2001 ...STRONG THUNDERSTORMS MOVING ACROSS PARTS SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI... AT 325 PM CDT RADAR SHOWED AN AREA OF STRONG THUNDERSTORMS FROM NEAR CAVE IN ROCK ILLINOIS...TO VIENNA ILLINOIS...TO PATTON MISSOURI. THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS...SMALL HAIL...AND WIND GUSTS UP TO 50 MPH. THE LEADING EDGE OF THIS AREA WILL REACH A MARION KENTUCKY...TO METROPOLIS ILLINOIS...TO MARBLE HILL MISSOURI LINE BY 4 PM CDT. PERSONS IN THE AFFECTED AREAS SHOULD BE ALERT FOR BRIEF FLOODING IN LOW LYING AND FLOOD PRONE AREAS. JAP
Special weather statement, Jul 18, 4:05 PM CDT, 16 minutes before
ILZ088>094-KYZ004-005-007-010-011-013-MOZ086-087-111-182130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 405 PM CDT WED JUL 18 2001 ...STRONG THUNDERSTORMS MOVING ACROSS PARTS SOUTHERN ILLINOIS... SOUTHEAST MISSOURI...AND WESTERN KENTUCKY... AT 405 PM CDT RADAR SHOWED AN AREA OF STRONG THUNDERSTORMS FROM NEAR DAWSON SPRINGS KENTUCKY TO MARBLE HILL MISSOURI. THESE STORMS ARE CAPABLE OF PRODUCING FREQUENT DEADLY LIGHTNING... TORRENTIAL DOWNPOURS...SMALL HAIL...AND WIND GUSTS UP TO 50 MPH. THE LEADING EDGE OF THIS AREA WILL REACH A PRINCETON KENTUCKY TO DONGOLA MISSOURI LINE BY 430 PM CDT. PERSONS IN THE AFFECTED AREAS SHOULD BE ALERT FOR BRIEF FLOODING IN LzOW LYING AND FLOOD PRONE AREAS.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 1:48 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 42 min |
| Jul 18, 2:29 PM CDT | Severe Thunderstorm Warning | PAH | Franklin | 46 min |
| Jul 18, 2:44 PM CDT | Severe Thunderstorm Warning | PAH | Williamson | 46 min |
| Jul 18, 3:00 PM CDT | Severe Thunderstorm Warning | PAH | Johnson, Pope, Saline | 45 min |
| Jul 18, 3:20 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin, Hardin | 40 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.